Alert archive / Arizona / Special Weather Statements in 2018
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 3, 2018, 6:35 PM MST for Cochise County, Arizona. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2018, 6:35 PM MST (01:35 UTC)
- Expired
- Aug 3, 2018, 7:15 PM MST
- In force
- 40 min
- Issued by
- NWS Tucson, AZ
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 68 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 1.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
888 WWUS85 KTWC 040135 SPSTWC Special Weather Statement National Weather Service Tucson AZ 635 PM MST FRI AUG 3 2018 AZZ507-508-513-040215- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000 Feet including Douglas/Willcox- 635 PM MST FRI AUG 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCHISE COUNTY UNTIL 715 PM MST... At 634 PM MST, Doppler radar was tracking a strong thunderstorm near Sierra Vista Southeast, or 9 miles southeast of Sierra Vista, moving southeast at 10 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sierra Vista Southeast, Palominas and Hereford. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3152 11025 3154 11008 3133 10994 3133 11019 TIME...MOT...LOC 0134Z 334DEG 7KT 3147 11017 $$ KD
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:00 PM MST, 3 hours 35 minutes earlier.
Area forecast discussion, Aug 3, 3:00 PM MST, 3 hours 35 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 300 PM MST Fri Aug 3 2018 .SYNOPSIS...Daily rounds of isolated to scattered thunderstorms can be expected into next week. Some storms will generate heavy rain and strong winds. Temperatures will remain several degrees above average for early August. && .DISCUSSION...Upper level ridge axis today extended from off the southern California coast east into west Texas. Further northeast there is an upper level trof moving through Colorado/nrn New Mexico. Overall this has put southern Arizona under light W-NW flow aloft. Thunderstorm activity this afternoon has been limited to areas east and south of Tucson and mainly favoring the mountains. Locally strong wind gusts and heavy rain possible with these storms. Both GFS/NAM have a thunderstorm complex later this evening over northeast Sonora which could send outflows north into Cochise county where elevated thunderstorms are possible during the overnight hours. Mid-level flow turns to the east on Saturday. The combination of warm mid-level temperatures around -3C to -4C along with below normal PW values for early August will result in only isolated thunderstorms along the International border and up in the White Mountains. Similar story on Sunday. Highs over the weekend will run 4 to 6 degrees above normal. Next will see an increase in thunderstorm activity under easterly flow aloft. Picking a day which will be the first up day is a little tricky right now. At this time looks like Tuesday will be that day. Will keep an eye on the tropics as models move a hurricane well west of the southern tip of Baja. May be close enough to enhance moisture across northern Mexico. Stay tuned. High temperatures early next week remaining 3 to 5 degrees above normal then cool closer to normal to end the week under added moisture and cloud cover. && .AVIATION...Valid through 05/00Z. Scattered -TSRA/-SHRA mainly east to south of KTUS into this evening, decreasing in coverage after sunset. Cloud bases are generally 10k-15k ft AGL. Surface winds remain less than 12 kts following typical diurnal flow, with the possibility for possible thunderstorm induced gust to 40 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Scattered thunderstorms will favor locations mainly east to south of Tucson into this weekend. Isolated to scattered thunderstorms then prevail areawide Monday into next Friday. 20-foot winds remain terrain driven at less than 15 mph, with slightly gustier afternoon conditions across the Upper Gila River Valley over the weekend. Daytime temperatures hit a few to several degrees above normal through a majority of the forecast. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Aug 3, 2:18 PM MST, 4 hours 17 minutes before
Special Weather Statement
National Weather Service Tucson AZ
218 PM MST FRI AUG 3 2018
AZZ507-513-032200-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-
218 PM MST FRI AUG 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCHISE COUNTY UNTIL
300 PM MST...
At 217 PM MST, Doppler radar was tracking a strong thunderstorm just
east of Sierra Vista, moving southeast at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Sierra Vista, Bisbee, Sierra Vista Southeast, Palominas, Hereford and
Junction Of Highways 80 And 90.
LAT...LON 3151 11029 3164 11014 3148 10989 3133 11009
3133 11017
TIME...MOT...LOC 2117Z 318DEG 9KT 3153 11018
ECSpecial weather statement, Aug 3, 3:03 PM MST, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Tucson AZ
303 PM MST FRI AUG 3 2018
AZZ507-508-512-513-032245-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Chiricahua Mountains including
Chiricahua National Monument-Eastern Cochise County Below 5000 Feet
including Douglas/Willcox-
303 PM MST FRI AUG 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COCHISE COUNTY
UNTIL 345 PM MST...
At 302 PM MST, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles northwest of Douglas to near Bisbee.
Movement was east at 10 mph.
Wind gusts of 50 mph and blowing dust will be possible with these
storms.
Locations impacted include...
Douglas, Bisbee, Naco, Bisbee-Douglas Airport and Pirtleville.
LAT...LON 3136 10998 3158 10974 3152 10934 3133 10955
3134 10994
TIME...MOT...LOC 2202Z 290DEG 10KT 3151 10973 3140 10985
ECSpecial weather statement, Aug 3, 6:35 PM MST, 0 minutes before
Special Weather Statement National Weather Service Tucson AZ 635 PM MST FRI AUG 3 2018 AZZ507-508-513-040215- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000 Feet including Douglas/Willcox- 635 PM MST FRI AUG 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCHISE COUNTY UNTIL 715 PM MST... At 634 PM MST, Doppler radar was tracking a strong thunderstorm near Sierra Vista Southeast, or 9 miles southeast of Sierra Vista, moving southeast at 10 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sierra Vista Southeast, Palominas and Hereford. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3152 11025 3154 11008 3133 10994 3133 11019 TIME...MOT...LOC 0134Z 334DEG 7KT 3147 11017 KD
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:06 PM MST | Areal Flood Advisory | TWC | Cochise | 84 min |
| Aug 4, 2:50 AM MST | Excessive Heat Watch | TWC | Graham, Greenlee, Pima, Pinal | 12 hr |
| Aug 4, 2:30 PM MST | Excessive Heat Warning | TWC | Graham, Greenlee, Pima, Pinal | 54 hr |
Nearby
Special Weather Statements in Arizona, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.